Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 28, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 3, 2008, 6:55 PM MDT for 7 counties in North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 6:55 PM MDT (00:55 UTC)
- Expired
- Jun 3, 2008, 8:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Dunn County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 040055 SVRBIS NDC025-053-055-057-061-065-101-040200- /O.NEW.KBIS.SV.W.0028.080604T0055Z-080604T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 755 PM CDT TUE JUN 3 2008 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA... NORTHEASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA... SOUTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA... WESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA... MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHWESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... EASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 900 PM CDT/800 PM MDT/ * AT 754 PM CDT/654 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF VAN HOOK PARK TO 16 MILES SOUTH OF ZAP...OR ALONG A LINE EXTENDING FROM 57 MILES EAST OF WILLISTON TO 41 MILES EAST OF DICKINSON...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... VAN HOOK PARK AND DEEP WATER CREEK RECREATION AREA BY 805 PM CDT... PARSHALL BAY RECREATION AREA...INDIAN HILLS RECREATION AREA AND ZAP BY 710 PM MDT... RAUB AND BEULAH BY 720 PM MDT... PARSHALL BY 825 PM CDT... DAKOTA WATERS RECREATION AREA BY 730 PM MDT... WHITE SHIELD BY 835 PM CDT... SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4827 10180 4719 10112 4698 10215 4701 10215 4702 10219 4802 10276 TIME...MOT...LOC 0055Z 248DEG 26KT 4789 10244 4707 10195 $$ KS
1 follow-up statement
000
WWUS53 KBIS 040115
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT TUE JUN 3 2008
NDC053-040124-
/O.CAN.KBIS.SV.W.0028.000000T0000Z-080604T0200Z/
MCKENZIE ND-
814 PM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCKENZIE COUNTY
IS CANCELLED...
LAT...LON 4827 10180 4719 10112 4701 10210 4702 10219
4745 10218 4808 10255
TIME...MOT...LOC 0114Z 248DEG 26KT 4794 10225 4712 10176
$$
NDC025-055-057-061-065-101-040200-
/O.CON.KBIS.SV.W.0028.000000T0000Z-080604T0200Z/
MCLEAN ND-MERCER ND-OLIVER ND-MOUNTRAIL ND-WARD ND-DUNN ND-
814 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
OR 800 PM MDT FOR EASTERN DUNN...WESTERN WARD...SOUTHEASTERN
MOUNTRAIL...NORTHWESTERN OLIVER...MERCER AND WESTERN MCLEAN
COUNTIES...
AT 812 PM CDT OR 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PARSHALL
BAY RECREATION AREA TO 10 MILES SOUTH OF BEULAH...OR ALONG A LINE
EXTENDING FROM 49 MILES SOUTHWEST OF MINOT TO 50 MILES EAST OF
DICKINSON...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RAUB AND BEULAH BY 720 PM MDT...
PARSHALL BY 825 PM CDT...
DAKOTA WATERS RECREATION AREA BY 730 PM MDT...
WHITE SHIELD...BEULAH BAY RECREATION AREA AND HAZEN BY 735 PM
MDT...
ROSEGLEN BY 840 PM CDT...
PLAZA AND HAZEN BAY RECREATION AREA BY 745 PM MDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4827 10180 4719 10112 4701 10210 4702 10219
4745 10218 4808 10255
TIME...MOT...LOC 0114Z 248DEG 26KT 4794 10225 4712 10176
$$
KSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:05 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 3, 2:05 PM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT TUE JUN 3 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT NO MAJOR CHANGES TO THE CURRENT FORCAST. CLASSIC JUNE PATTERN CONTINUES. WITH A SERIES OF UPPER LEVEL LOWS UPSTREAM WE WILL CONTINUE TO HAVE A GOOD CHANCE OF THUNDERSTORMS EVERY DAY THROUGH THE WEEK. THIS ACTIVITY WILL KEEP DAYTIME TEMPERATURES BELOW NORMAL WITH PERIODS OF EXTENSIVE CLOUDINESS...ESPECIALLY IN THE MORNING HOURS. .LONG TERM...BEGINNING SATURDAY THE GFS AND ECMWF MODEL RUNS THIS MORNING SHOWED ONE STORM SYSTEM LIFTING INTO MANITOBA ON SATURDAY MORNING FOLLOWED BY A WEAKER SECOND STORM SYSTEM IN CENTRAL SASKATCHEWAN DROPPING SLOWLY SOUTHEAST TOWARDS THE NORTHERN PLAINS. THE ECMWF IS A BIT FASTER WITH THIS SECOND LOW AND HAS IT IN NORTH DAKOTA BY 00Z SUNDAY WHILE THE GFS HOLDS IT BACK IN SASKATCHEWAN. SO SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ARE IN THE GRIDS FOR SATURDAY NIGHT THROUGH MONDAY WITH POPS 20 TO 30 PERCENT. BY TUESDAY WEAK AREA OF HIGH PRESSURE MOVES INTO THE REGION. TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL RANGE FROM THE LOW TO MID 70S FOR HIGHS WITH MINS AROUND 50 DEGREES. OVERALL THE GFS AND ECMWF SHOW SW UPPER FLOW INTITIALY OVER THE WEEKEND TRANSITIONING TO A WESTERLY UPPER FLOW BY TUESDAY. && .AVIATION... CONCERNS WITH FOG AND SCATTERED SHOWERS HAVE MOVED OUT OF THE FORECAST AREA THIS AFTERNOON. WHILE THERE ARE STILL SOME LOW IFR CEILINGS AT KJMS AND KMOT SKIES ELSEWHERE HAVE BECOME MVFR TO VFR IN THE FAR WEST. A 1940Z A THUNDERSTORM DEVELOPED NEAR KISN BUT WAS NOT SEVERE. I EXPECT OTHER SCATTERED THUNDERSTORMS TO DEVELOP IN THE WEST THIS AFTERNOON AND POSSBILY CENTRAL AREAS BY EVENING. TONIGHT MAY BRING A FEW SCATTERED STORMS PARTICULARLY IN THE EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/VJ
Hazardous weather outlook, Jun 3, 4:14 AM MDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 514 AM CDT TUE JUN 3 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 514 AM CDT TUE JUN 3 2008 /414 AM MDT TUE JUN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA TUESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE ALONG AND 75 MILES EITHER SIDE OF A LINE FROM SHERWOOD TO ELGIN LATE TUESDAY AFTERNOON AND INTO THE EVENING WITH LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. THIS INCLUDES THE MINOT...DICKISON...MANDAN AND BISMARCK AREAS. THUNDERSTORMS WILL SLOWLY DISSIPATE AFTER SUNSET. AREAS OF FOG...DENSE AT TIMES...WILL DEVELOP TUESDAY NIGHT ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH THAT RECEIVED PRECIPITATION ON MONDAY AND TUESDAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH MONDAY. ALTHOUGH THERE IS UNCERTAINTY IN THE SEVERITY OF ANY THUNDERSTORMS THAT WILL DEVELOP IN THIS PERIOD...THE ATMOSPHERIC PATTERN POINTS TOWARDS SEVERAL ROUNDS OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND EVENING. PJA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:20 PM MDT | Tornado Warning | BIS | McLean, Mercer | 25 min |
| Jun 3, 7:35 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Mountrail, Williams | 55 min |
| Jun 3, 7:58 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver, Ward | 34 min |
| Jun 4, 3:27 AM MDT | Dense Fog Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Emmons, Foster and 14 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.